Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 19, 2002, 11:08 PM CST for Harrison County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2002, 11:08 PM CST (05:08 UTC)
- Expired
- Mar 20, 2002, 12:15 AM CST
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 11:10 PM CST | Thunderstorm Wind 55 E | Longview, TX | |
| Mar 19, 11:10 PM CST | Thunderstorm Wind 60 E | Harleton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 200508
SVRSHV
TXC203-200615-
/NEW.KSHV.SV.W.0032.200508-200615/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CST TUE MAR 19 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS
* UNTIL 1215 AM CST
* AT 1108 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
HALLSVILLE...OR ABOUT 7 MILES SOUTHEAST OF LONGVIEW...MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR HALLSVILLE AT 1115 PM CST...
2 MILES NORTH OF MARSHALL AT 1135 PM CST
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 1215 AM CST.
LAT...LON 3270 9469 3241 9467 3244 9406 3270 9411
3268 9439What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 8:00 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 19, 8:00 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST TUE MAR 19 2002
UPDATED THE ZONES FOR WS 32. ALSO INCREASED POPS FOR AREAS WHERE
CONVECTION IS CURRENTLY INCREASING. LOOKS LIKE A BUSY OVERNIGHT...
05
.SHV...FLOOD WATCH TONIGHT AND WEDNESDAY
ARZ50-51-59>61-70-71-OKZ77-TXZ96-97-108>112The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:19 PM CST | Flash Flood Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 6 hr |
| Mar 19, 9:58 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 47 min |
| Mar 19, 10:36 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.